MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Catalog Number 1610MS
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent the biopsy procedure.During a biopsy procedure, the device allegedly failed to advance.It was further reported that patient experiencing hematoma.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos/images/videos were provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an ultrasound guided axilla biopsy through normal density tissue.During a biopsy procedure, the device allegedly failed to advance.It was further reported that the patient experiencing hematoma.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11:manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: three electronic photos were provided and it was reviewed.Two photos shows a cup in which some blood residues were noted all over it and the third photo shows the labelling information which verifies/matches with the tw details.Based on the photo review, the reported difficult to insert cannot be confirmed.Three videos were provided and it was reviewed.The first movie shows an attempted biopsy of an axillary lymph node.The operators appear to be having trouble advancing the needle to the lymph node to complete the biopsy.The second movie shows the same lymph node, but this time the needle is successfully advanced into the node for biopsy.The third movie also shows successful positioning of the biopsy device within the lymph node.It is not uncommon to experience some difficulty advancing the biopsy needle during an ultrasound guided biopsy of the axilla.There is often dense soft tissue within the axilla which creates resistance to the needle.This is more common with smaller needles (16g and 18g) than it is with a 14g needle.In cases in which dense tissue is difficult to traverse, a coaxial system can facilitate biopsy.With the coaxial needle in one hand and the transducer in the other, the radiologist can guide the needle through the skin incision and advance it just up to or within the lesion under ultrasound guidance.Once the coaxial needle is in place, the inner trocar can be removed and replaced by the biopsy needle.If using a coaxial system does not solve the problem, a larger biopsy device should be considered.Based on the video review, the reported difficult to insert can be confirmed.One mission biopsy device was received for evaluation.During the visual evaluation, the device appeared to have blood residue throughout and was returned in initial configuration with the cannula at the 00 mm position.Upon microscopic evaluation, the distal tip of the stylet did not appear dull.Due to the nature of the complaint, no functional testing was performed.Therefore, the investigation is confirmed for the reported difficult to insert as the provided video shows that the operator faces some difficulties when inserting the needle into the patient.A definitive root cause for the alleged difficult to insert issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g1, g3, h6 (method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22131417
Report Number2020394-2025-00834
Device Sequence Number18240536
Product Code KNW
UDI-Device Identifier00801741096969
UDI-Public(01)00801741096969(11)241229(17)271128(10)0001600036
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1610MS
Device Lot Number0001600036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale